Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 26, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jun 26, 2008, 6:15 PM CDT for Cloud County, Republic County, Kansas. It was in force for 4 hr. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2008, 6:15 PM CDT (23:15 UTC)
- Expired
- Jun 26, 2008, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cloud County, KS, Republic County, KS
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 23:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:12 PM CDT | HEAVY RAIN 3 | 6 S Jamestown, KS | |
| Jun 26, 8:32 PM CDT | FLASH FLOOD | 2 W Jamestown, KS | WATER ACROSS THE ROAD 2 MILES WEST OF JAMESTOWN ALONG HIGHWAY 28. WATER ALSO ACROSS ROAD 4 MILES NORTH OF JAMESTOWN ALONG THE COUNTY LINE. |
| Jun 26, 9:30 PM CDT | HEAVY RAIN 3 | 4 W Norway, KS | TOTAL RAINFALL PAST 4 HOURS. |
| Jun 26, 9:30 PM CDT | HEAVY RAIN 4 | Jamestown, KS | |
| Jun 26, 10:20 PM CDT | FLASH FLOOD | 1 Sw Jamestown, KS | CREEKS WERE OUT OF THEIR BANKS FLOWING OVER ROADS. IN ADDITION RETENTION PONDS WERE FULL AND SPILLING OVER THEIR BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 137 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1371 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 262318
FFWTOP
KSC029-157-270315-
/O.NEW.KTOP.FF.W.0026.080626T2315Z-080627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
615 PM CDT THU JUN 26 2008
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLOUD COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 1015 PM CDT
* AT 611 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES NORTHWEST OF
CONCORDIA...MOVING EAST AT 13 MPH. RADAR ESTIMATES INDICATE UP TO
2 INCHES HAS FALLEN ACROSS PORTIONS OF NORTHERN CLOUD AND SOUTHERN
REPUBLIC COUNTIES. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS
EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAINFALL RATES OF
ONE INCH PER HALF HOUR HAVE BEEN REPORTED WITH THESE
THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...
CLYDE...
CONCORDIA...
COURTLAND...
CUBA...
JAMESTOWN...
NORWAY...
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3990 9793 3979 9736 3945 9736 3941 9736
3942 9792
TIME...MOT...LOC 2315Z 289DEG 11KT 3961 9773
$$
BOUSTEAD/BLAIR3 follow-up statements
000
WGUS73 KTOP 270103
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
759 PM CDT THU JUN 26 2008
KSC029-157-270315-
/O.CON.KTOP.FF.W.0026.000000T0000Z-080627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-CLOUD-
759 PM CDT THU JUN 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
CLOUD AND SOUTHERN REPUBLIC COUNTIES...
AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. RAINFALL RATES OF
1 TO 2 INCHES PER HOUR HAVE BEEN ESTIMATED. BUFFALO CREEK...WHITE
CREEK...AND BEAVER CREEK WILL SEE THE POTENTIAL FOR FLASH FLOODING.
LOCATIONS IMPACTED INCLUDE...
CONCORDIA...COURTLAND...CUBA...JAMESTOWN...NORWAY AND SCANDIA.
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3990 9793 3979 9736 3945 9736 3941 9736
3942 9792
TIME...MOT...LOC 0059Z 091DEG 60KT 3953 9793
$$
BOUSTEAD/BLAIR000
WGUS73 KTOP 270139
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
835 PM CDT THU JUN 26 2008
KSC029-157-270315-
/O.CON.KTOP.FF.W.0026.000000T0000Z-080627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-CLOUD-
835 PM CDT THU JUN 26 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR
NORTHERN CLOUD AND SOUTHWESTERN REPUBLIC COUNTIES...
AT 832 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING WITH WATER ACROSS THE ROAD 2 MILES WEST OF JAMESTOWN ALONG
HIGHWAY 28. WATER WAS ALSO ACROSS THE ROAD 4 MILES NORTH OF
JAMESTOWN ALONG THE COUNTY LINE. RADAR INDICATES VERY HEAVY RAINFALL
CONTINUES ACROSS PARTS OF THE AREA. RADAR ALSO INDICATES THAT
RAINFALL OF 3 TO 5 INCHES HAS LIKELY FALLEN OVER THE AREA...AND
ANOTHER 1 TO 2 INCHES OF RAINFALL IS POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
AURORA...CONCORDIA...COURTLAND...JAMESTOWN AND NORWAY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOVE TO HIGHER GROUND...AWAY FROM RISING WATER.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
LAT...LON 3967 9758 3945 9748 3941 9748 3942 9792
3984 9793
TIME...MOT...LOC 0135Z 091DEG 60KT 3953 9871
$$
BOUSTEAD/BLAIR000
WGUS73 KTOP 270308
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1006 PM CDT THU JUN 26 2008
KSC029-157-270316-
/O.EXP.KTOP.FF.W.0026.000000T0000Z-080627T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REPUBLIC-CLOUD-
1006 PM CDT THU JUN 26 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 1015 PM CDT FOR NORTHERN
CLOUD AND SOUTHWESTERN REPUBLIC COUNTIES...
AT 1006 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT THE FLASH
FLOODING IS NO LONGER OCCURRING AND RUNOFF FROM THE THUNDERSTORMS
CONTINUES TO RECEDE. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER
IN EFFECT.
HOWEVER...HEAVY RAIN IS POSSIBLE EARLY FRIDAY MORNING...AS ANOTHER
COMPLEX OF STORMS PUSHES ACROSS NORTHEAST KANSAS. ANY ADDITIONAL
RAINFALL ON ALREADY SATURATED GROUND MAY LEAD TO FLOODING PROBLEMS
AGAIN FRIDAY MORNING.
LAT...LON 3967 9758 3945 9748 3941 9748 3942 9792
3984 9793
TIME...MOT...LOC 0306Z 091DEG 60KT 3955 10068
$$
SW/EKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:29 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 26, 3:29 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 329 PM CDT THU JUN 26 2008 .DISCUSSION... SYNOPTIC SCALE HAS CHANGE LITTLE IN THE LAST DAY OR SO. BROAD UPPER RIDGING REMAINS OVER THE WEST WITH UPPER JET WELL NORTH OF THE CENTRAL PLAINS. THIS JET HAS PUSHED A DECENT UPPER TROF INTO THE NORTHERN ROCKIES HOWEVER. LOCAL UPPER LEVEL FLOW IS GENERALLY WEAK AND WESTERLY...WITH A TRANSITION TO SOUTHWEST TO SOUTH FLOW DOWN THROUGH THE TROPOSPHERE. WEAK WARM AIR ADVECTION REMAINS IN THE MID LEVELS...BUT 700MB TEMPS STILL WERE STRUGGLING TO BREACH 10C. MULTIPLE MESOSCALE PHENOMENA FROM OVERNIGHT/EARLY MORNING CONVECTION WERE IN AND NEARBY THE AREA...WITH OUTFLOW BOUNDARIES ALONG A LINE NEAR KTOP-KEMP...JUST SOUTH OF THE NEBRASKA BORDER...AND AN MESOSCALE CONVECTIVE VORTEX /MCV/ PUSHING EAST FROM NORTH CENTRAL KANSAS. 19Z MIXED LAYER INSTABILITY HAS PUSHED TO THE 2500-3500 J/KG RANGE WITH SOME SLIGHT INCREASE IN DEEP LAYER SHEAR OCCURRING. SHOULD SEE AT LEAST SCATTERED CONVECTION THIS EVENING AS CURRENT AND NEW BOUNDARIES INTERACT WITH THE MCV. HAIL LIKELY THE BIGGEST CONCERN...WITH COLLAPSING SEVERE DOWNDRAFTS ALSO POSSIBLE. SLOW MOVING STORMS MAY TRAIN AND BRING A LOCALIZED FLOODING THREAT AS WELL. WILL ALSO NEED TO WATCH LOCATIONS TO THE NORTHWEST AS LEAD WAVES MOVE INTO THE NORTHERN PLAINS AHEAD OF THE LARGER WAVE. CONVECTIVE CLUSTERS FROM THIS ARE WOULD LIKELY PUSH SOUTHEAST TO SOUTH AND MAY ENTER THE REGION OVERNIGHT. WITH THE LOCAL AND UPSTREAM CONVECTIVE CONCERNS...CHANCE POPS WILL BE MAINTAINED FOR NORTHERN AND EASTERN AREAS THROUGH THE NIGHT. COLD FRONT ASSOCIATED WITH THE NORTHERN UPPER TROF STILL ON TRACK TO ENTER THE CWA FRIDAY...BUT TIMING AND CONSISTENCY OF THE BOUNDARY IS IN QUESTION AS OUTFLOWS FROM TONIGHT/S CONVECTION WILL LIKELY BRING THE EFFECTIVE BOUNDARY INTO THE AREA AT DIFFERENT RATES THAN THE SYNOPTIC MODELS CAN HANDLE. AMOUNT OF DAYTIME HEATING IS THUS ALSO IN QUESTION...BUT KEPT HIGHS IN THE MIDDLE OF EXPECTED POSSIBILITIES. DESPITE INCREASING MID LEVEL FLOW...SHOULD STILL HAVE ONLY A SMALL CAP TO OVERCOME AS THE BOUNDARY ARRIVES...WITH LARGER SCALE LIFT LIKELY ABLE TO OVERCOME THE CAP FOR THUNDERSTORM DEVELOPMENT. BETTER ORGANIZED CONVECTION IS LIKELY TO EVOLVE WITH THE INCREASED SHEAR FOR SEVERE WEATHER POTENTIAL. 65 THE LOCATION OF THE FRONTAL BOUNDARY EARLY FRIDAY EVENING WILL BE A DETERMINING FACTOR ON THE PLACEMENT OF THE HIGHEST CHANCES OF PRECIPITATION. HAVE CONTINUED TO HIGHLIGHT NORTHEAST AND EAST CENTRAL KANSAS WHICH IS LIKELY TO STILL BE AHEAD OF THE FRONT ATTM. THE NAM AND THE GFS DIFFER ON TIMING BUT CONVECTIVE OUTFLOW MAY CHANGE THE WIND FIELDS ANYWAY. THE UPPER TROUGH MOVING ACROSS THE NORTHERN PLAINS WILL TRANSLATE EASTWARD IN THE 06Z-12Z SATURDAY TIME PERIOD. THE FRONT WILL PUSH INTO SOUTHERN KANSAS AND FOCUS THUNDERSTORMS ALONG IT. ANOTHER CONCERN MAY BE HEAVY RAINFALL WITH THE TRAINING OF STORMS SOUTHEAST OF THE TURNPIKE WHERE PRECIPITABLE WATER VALUES WILL EXCEED 2 INCHES. DEPENDING ON HOW FAR SOUTH THE FRONT MOVES INTO SOUTHEAST KANSAS BY SATURDAY MORNING WILL KEEP SLIGHT CHANCES OF THUNDERSTORMS FOR THE EARLY MORNING HOURS IN EAST CENTRAL KANSAS. TEMPERATURES WILL COOL OFF BEHIND THE FRONT FOR THE WEEKEND WITH COOL ADVECTION AND HIGH PRESSURE BUILDING INTO THE CENTRAL PLAINS. HIGHS SATURDAY AND SUNDAY IN THE LOW TO MID 80S AND LOWS SUNDAY MORNING NEAR 60. MOISTURE AND INSTABILITY SET UP ACROSS WESTERN KANSAS MONDAY NIGHT AND TUESDAY. TUESDAY NIGHT THE LOW LEVEL JET INCREASES TO AROUND 30 KTS WITH A SHORTWAVE TROUGH MOVING EAST FROM THE ROCKIES. LIFT ASSOCIATED WITH THE JET MAY TOUCH OFF SOME SCATTERED THUNDERSTORMS TUESDAY NIGHT INTO WEDNESDAY MORNING AS IT BECOMES SOUTHWEST. THE TROUGH PLACEMENT VARIES WITH THE GFS MORE CONSERVATIVE AND WEAKER THAN THE ECMWF GIVEN THIS UNCERTAINTY FOR LATE NEXT WEEK WILL ONLY GO WITH SMALL CHANCES OF PRECIPITATION AT THIS TIME. THE ECMWF BREAKS DOWN THE RIDGE AND MOVES THE TROUGH THROUGH WHILE THE GFS DOES NOT. TEMPERATURES WILL WARM BACK UP INTO THE LOWER 90S TUESDAY AND WEDNESDAY THEN IN THE UPPER 80S TO NEAR 90 ON THURSDAY. LOWS MAINLY IN THE 60S TO LOWER 70S. 53 && .AVIATION... SOUTHEAST WINDS SHOULD BECOME MORE SOUTH THIS AFTERNOON FOR TOP/FOE AS OUTFLOW BOUNDARY FROM MORNING MISSOURI CONVECTION MIXES OUT. CONVERGENCE NEAR THE BOUNDARY AND MCV FROM APPROACHING FROM THE NORTHWEST SUGGESTS SOME POSSIBILITY OF CONVECTION AT ALL TAF SITES THIS AFTERNOON...PERHAPS INTO THE EARLY EVENING...THOUGH JUST WHERE THE CONVECTION WILL FIRE WILL LIMIT THE HANDLING OF THIS POSSIBILITY TO A CB FORECAST. SOUTHWEST LOW LEVEL JET SHOULD INCREASE TO AROUND 45KT OVERNIGHT FOR SOME MODERATE WIND SHEAR...MIXING OUT BY MID MORNING FRIDAY. 65 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 26, 10:57 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 1057 AM CDT THU JUN 26 2008 KSZ008>012-020>024-026-034>040-054>056-058-059-271600- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 1057 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA TODAY AND TONIGHT...SOME OF WHICH MAY BECOME SEVERE. LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER HAZARD...BUT DAMAGING WINDS AND AN ISOLATED TORNADO COULD ALSO OCCUR. HEAVY AMOUNTS OF RAIN COULD ALSO OCCUR IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES INCREASE FOR FRIDAY AND FRIDAY NIGHT...AND SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINS COULD RESULT FROM THESE THUNDERSTORMS. MUCH OF THE AREA WILL HAVE SOME CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, Jun 26, 5:34 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
534 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 4 W NORWAY 39.70N 97.85W
06/26/2008 E1.75 INCH REPUBLIC KS TRAINED SPOTTER
&&
JLLocal storm report, Jun 26, 5:43 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
543 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 4 SW BAILEYVILLE 39.80N 96.24W
06/26/2008 E1.00 INCH MARSHALL KS TRAINED SPOTTER
1.5 INCHES OF RAIN IN LESS THAN 1 HOUR WITH WATER OVER
SOME SECONDARY ROADS. LITTLE BLACK VERMILLION RISING.
&&
JLLocal storm report, Jun 26, 5:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
553 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 8 S BARNES 39.60N 96.88W
06/26/2008 E1.00 INCH WASHINGTON KS TRAINED SPOTTER
&&
JLLocal storm report, Jun 26, 5:58 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
558 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 8 S BARNES 39.60N 96.88W
06/26/2008 E1.25 INCH WASHINGTON KS TRAINED SPOTTER
&&
JLLocal storm report, Jun 26, 6:09 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
609 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 2 NE JAMESTOWN 39.62N 97.83W
06/26/2008 M1.00 INCH CLOUD KS LAW ENFORCEMENT
1 INCH DIAMETER HAIL REPORTED BY LAW ENFORCEMENT
&&
BLAIRSpecial weather statement, Jun 26, 6:09 PM CDT, 6 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 609 PM CDT THU JUN 26 2008 KSZ022-023-270000- POTTAWATOMIE-RILEY- 609 PM CDT THU JUN 26 2008 THROUGH 700 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTH AT 9 MPH ACROSS PORTIONS OF EASTERN RILEY AND WESTERN POTTAWATOMIE COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN AND FREQUENT LIGHTNING. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE TUTTLE CREEK STATE PARK... MANHATTAN... WESTMORELAND AND ST. GEORGE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 1 AM FRIDAY MORNING. STARK
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:21 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 39 min |
| Jun 26, 2:58 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Nemaha | 47 min |
| Jun 26, 4:12 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 48 min |
| Jun 26, 4:40 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 50 min |
| Jun 26, 4:52 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 38 min |
| Jun 26, 5:06 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 39 min |
| Jun 26, 5:20 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 40 min |
| Jun 26, 5:26 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Marshall, Nemaha, Pottawatomie | 49 min |
| Jun 26, 5:30 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Washington | 15 min |
| Jun 26, 5:43 PM CDT | Flash Flood Warning | TOP | Marshall, Riley, Washington | 3 hr |
| Jun 26, 5:44 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Marshall, Riley, Washington | 61 min |
| Jun 26, 5:54 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 66 min |
| Jun 26, 6:44 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Geary, Riley | 61 min |
| Jun 26, 6:52 PM CDT | Severe Thunderstorm Warning | TOP | Cloud | 53 min |
Nearby
Flash Flood Warnings in Kansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.